Jump to content

Gastric bypass surgery in chemotherapy treatments


Sunny999
 Share

Recommended Posts

The only thing I can suggest is to make sure your bariatric nutritionist is aware of what's going on and advising you. 

Link to comment
Share on other sites

  • 9 months later...

Wish Id seen this in time to help you, Sunny, but I do hope your outcome was good. I am posting to help others who have this question.

 

I had chemo in 2017 , five years after my RnY. It was not a problem to receive chemo (I had uterine cancer, and was not treated on account of anything going on in my digestive system). 

 

I was diabetic but in remission thanks to the RnY. I developed some side effects especially painful joints in my legs, due to the drugs I was infused with. They countered the side effects by giving me a steroid drug during transfusions. My blood sugars shot up sky high, scary high. They put me on Metformin to lower the high blood sugar and unfortunately it seems the diabetes has come back. It's five years now since chemo and I remain cancer free but have been struggling with my weight. 

 

My doctor put me on Jardiance this winter and it has helped me lose weight again.  I also use an ap called MyPlate to stay in control of eating. It is a little work but really is a great tool and I highly recommend it. 

 

I can add that I have had various medical tests and procedures including a couple of colonoscopies, breast imaging, etc. and not one problem on account of having an RnY.

 

Hope this helps!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...